Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 17, 2015, 7:44 PM CDT for Jefferson County, Texas. It was in force for 91 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 17, 2015, 9:15 PM CDT
- In force
- 91 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 99 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:29 PM CDT | FLASH FLOOD | Beaumont, TX | TEXAS DEPARTMENT OF TRANSPORTATION IN BEAUMONT REPORTS FRONTAGE ROAD IN FRONT OF HOME DEPOT IS FLOODED. ADDITIONALLY THE UNDERPASS ON MARTIN LUTHER KING DRIVE AT FRANKLIN IS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
528
WGUS54 KLCH 180044
FFWLCH
TXC245-180215-
/O.NEW.KLCH.FF.W.0034.150618T0044Z-150618T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
744 PM CDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 915 PM CDT
* AT 742 PM CDT...DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS
PRODUCING HEAVY RAIN CONTINUE TO MOVE NORTHEAST ACROSS THE AREA.
THE HEAVIEST RAINFALL...WITH RATES UP TO 4 INCHES PER HOUR...WILL
OCCUR ALONG AND NORTHWEST OF THE I-10 CORRIDOR. TWO TO FIVE INCHES
OF RAIN HAVE FALLEN ACROSS THE AREA OVER THE PAST SEVERAL HOURS
AND AN ADDITIONAL 1 TO 2 INCHES IS EXPECTED. AS CELLS WITH HEAVY
RAINFALL CONTINUE TO TRAIN OVER THE AREA...THE RISK FOR FLASH
FLOODING WILL PERSIST.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...PORT ARTHUR...NOME...BEVIL OAKS...CHINA AND FANNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3011 9444 3010 9440 3012 9430 3013 9428
3017 9427 3016 9424 3019 9421 3019 9417
3017 9417 3017 9414 3012 9408 3009 9409
3007 9406 2994 9405 2989 9436 2989 9444
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 6:54 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 17, 6:54 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT WED JUN 17 2015
.DISCUSSION...
18/00Z TAF ISSUANCE.
&&
.AVIATION...
A LARGE RAINBAND EXTENDS FROM NEAR HOUSTON/GALVESTON NE TOWARD
RUSTON LA. ALTHOUGH THE HEAVIEST RAINFALL IS OCCURRING WEST OF THE
BPT AND AEX TAF SITES...THESE SITES COULD STILL SE SOME EFFECTS
FM SHRA ALONG THE EDGE OF THIS BAND...WITH BRIEF HEAVY RAIN...WIND
GUSTS TO 25 KT AND CIGS/VSBY LOWERING TO IFR THROUGH 02Z. HI-RES
GUIDANCE INDICATES THIS BAND WILL DIMINISH DURING THE EVENING BUT
KEPT VCSH AT BPT OVERNIGHT FOR ANY LINGERING SHRA. OTHERWISE...VFR
SHOULD PREVAIL INTO TOMORROW WITH LOW MVFR CIGS BRIEFLY DEVELOPING
TOWARD DAYBREAK. CONVECTION EXPECTED TO BE LIMITED ON
THURSDAY ACRS LA...BUT INCLUDED VCTS AT BPT DUE TO LINGERING
BANDS OF MOISTURE STREAMING NE ACRS TX. GUSTY SELY WINDS WILL
RETURN TOMORROW...DIMINISHING TO 5-10 KT TONIGHT. 24
&&
.PREV DISCUSSION... /ISSUED 349 PM CDT WED JUN 17 2015/
DISCUSSION...TROPICAL DEPRESSION BILL NOW ADVANCING NORTH ACROSS
THE DALLAS/FT. WORTH AREA. FEATURE HAS GENERATED CONSIDERABLE
TRAINING SHOWER ACTIVITY AND A FEW THUNDERSTORMS OVER SOUTHEAST
TEXAS THROUGH THE DAY. RAINFALL TOTALS OF 1 TO 2 INCHES HAVE BEEN
COMMON...WITH ISOLATED POCKETS OF 3 TO 5 INCHES. A FEW FLASH FLOOD
WARNINGS HAVE BEEN REQUIRED. HAVE BEGUN SEEING A WEAKENING OF
CONVECTION...WITH REFLECTIVITY TAKING ON MORE OF A STRATIFORM
LOOK. DOWNWARD TREND IS EXPECTED TO CONTINUE THROUGH THE LATE
AFTERNOON.
REMNANTS OF SYSTEM WILL CONTINUE A NORTHWARD ADVANCE OVERNIGHT
INTO OKLAHOMA...TURNING NORTHEASTERLY THURSDAY AND TRACKING INTO
THE MID-MISSISSIPPI FRIDAY. WHAT HAS BEEN IMPRESSIVELY HIGH
TROPICAL PWAT VALUES ACROSS OUR AREA...WILL CONTINUE TAPERING OFF
TO MORE SEASONAL VALUES IN THE WAKE OF BILL. SUFFICIENT MOISTURE
HOWEVER WILL REMAIN ACROSS THE AREA... ALONG WITH A WEAKNESS
ALOFT...TO MAINTAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEK.
MARINE...SOUTHERLY WINDS WILL CONTINUE TO WEAKEN OVER THE NEAR
COASTAL WATERS AS THE REMNANTS OF BILL CONTINUES TO MARCH FURTHER
NORTH OF THE AREA. THE SUBTROPICAL HIGH WILL BECOME REESTABLISHED
RESULTING IN LIGHT TO SOMETIMES MODERATE ONSHORE FLOW THROUGH THE
REMAINDER OF THE FORECAST.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 91 74 91 / 60 30 10 30
LCH 77 89 76 89 / 20 20 10 30
LFT 75 89 75 89 / 10 20 10 30
BPT 77 89 76 89 / 60 30 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
GMZ455-475.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ450-452-
470-472.
&&Hazardous weather outlook, Jun 17, 10:00 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1000 AM CDT WED JUN 17 2015 GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-181500- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT RAIN CHANCES WILL VARY GREATLY ACROSS THE AREA TODAY. ACROSS SOUTHEAST TEXAS...WIDESPREAD SHOWERS AND STORMS WILL DEVELOP BY THE AFTERNOON AS DEEP MOISTURE CONTINUES TO BE PULLED INTO THE REMAINS OF BILL...MOVING NORTHWARD ACROSS NORTHEASTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH PERIODIC BRIEF HEAVY DOWNPOURS CAN BE EXPECTED. A POTENTIAL FOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE...AND CANNOT RULE OUT MORE SIGNIFICANT FLOODING ISSUES SHOULD TRAINING SHOWERS AND THUNDERSTORMS SET UP OVER ONE PARTICULAR AREA. RAIN CHANCES WILL TREND DOWNWARD ACROSS SOUTHWEST LOUISIANA...WITH JUST A SLIGHT CHANCE OF SHOWERS OR STORMS EXPECTED ACROSS THE ATCHAFALAYA BASIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE SEASONAL RAIN CHANCES ARE EXPECTED THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD WITH SCATTERED DAILY SHOWERS AND STORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SOUTHEAST TEXAS. GMZ430-435-450-452-455-470-472-475-181500- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1000 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS MORNING OVER THE GULF WATERS WEST OF CAMERON. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 17, 2:38 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD 1 S BATSON 30.23N 94.61W
06/17/2015 HARDIN TX EMERGENCY MNGR
TEXAS DIVISION OF EMERGENCY MANAGEMENT REPORTS WATER ON
THE FOLLOWING ROADS IN HARDIN COUNTY...FM 770 FROM RM 442
TO RM 448. FM 1003 IN SEVERAL SPOTS FROM RM 420 TO RM
424. FM 2798 IN VOTAW FROM FM 787 TO POLK COUNTY LINE.
&&
DJONESLocal storm report, Jun 17, 6:03 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD 1 S THICKET 30.38N 94.63W
06/17/2015 HARDIN TX EMERGENCY MNGR
TEXAS DIVISION OF EMEERGENCY MANAGEMENT REPORTS WATER ON
FM ROAD 787 FROM RM 728 TO RM 732.
0550 PM FLASH FLOOD 8 N CHESTER 31.04N 94.60W
06/17/2015 TYLER TX EMERGENCY MNGR
THE TEXAS DIVISION OF EMERGENCY MANAGEMENT REPORTS WATER
ON FM ROAD 1745 NORTH OF FM 834 IN TYLER COUNTY
&&
DJONESSpecial weather statement, Jun 17, 6:41 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CDT WED JUN 17 2015
LAZ027-028-180015-
VERNON-RAPIDES-
641 PM CDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL AFFECT EASTERN VERNON AND NORTHWESTERN
RAPIDES PARISHES...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED STRONG
THUNDERSTORMS WERE OVER EASTERN VERNON PARISH...THESE STORMS ARE
MOVING NORTH AT 30 MPH WHILE THE AREA IS MOVING SLOWLY EASTWARD.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORM...AND BRIEF
HEAVY RAINFALL SHOULD ALSO BE ANTICIPATED.
LOCATIONS IMPACTED INCLUDE...
PITKIN...SLAGLE...LACAMP...FULLERTON...LEANDER...CRAVENS...
FLATWOODS...HUTTON...CLIFTON...SIEPER AND SIMPSON.
LAT...LON 3088 9284 3088 9309 3136 9316 3136 9300
3135 9298 3135 9295 3137 9295 3137 9291
3139 9291 3139 9289 3140 9289 3141 9287
3142 9287 3142 9285 3143 9285 3144 9281
3148 9277
TIME...MOT...LOC 2336Z 183DEG 90KT 3115 9296
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:20 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Orange | 3 hr |
| Jun 17, 8:27 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 63 min |
| Jun 17, 8:41 PM CDT | Flash Flood Warning | LCH | Newton | 94 min |
| Jun 17, 9:28 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 3 hr |
| Jun 17, 9:49 PM CDT | Tornado Warning | LCH | Jasper, Newton | 26 min |
| Jun 17, 10:10 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton | 3 hr |
| Jun 17, 10:15 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
| Jun 17, 10:16 PM CDT | Tornado Warning | LCH | Jasper, Newton | 30 min |
| Jun 18, 1:04 AM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 42 hr |
| Jun 18, 1:09 AM CDT | Flash Flood Warning | LCH | Newton | 3 hr |
| Jun 18, 5:00 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 26 hr |
| Jun 18, 5:04 AM CDT | River Flood Warning | LCH | Newton | 7 days |
| Jun 18, 9:07 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 7 days |
| Jun 18, 1:11 PM CDT | River Flood Warning | LCH | Hardin | 3 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.